Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 237, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 30, 2005, 8:46 PM CDT for Cochran County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2005, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 30, 2005, 9:27 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Cochran County, TX
The radar
The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:40 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 30, 3:40 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT THU JUN 30 2005 .SHORT TERM... SHTWV EVIDENT ON WV IMAGERY AND AREA PROFILERS IS PARTLY RESPONSIBLE FOR LINGERING HIGH-BASED TSTMS ACROSS THE PANHANDLES THIS AFTERNOON. AS THIS ENERGY SHIFTS OFF TO THE E-NE IT APPEARS THAT ANOTHER AREA OF WEAK LIFT WILL MOVE ACROSS THE REGION FROM NM THIS EVENING. EXPECT THAT WE MAY SEE SOME SCT TSTMS DEVELOP ON THE SLOPES OF EASTERN NM AND THEN PROPAGATE INTO THE WESTERN CWA THROUGH THE EVE HRS. ADDITIONAL FEATURE OF INTEREST IS THE CDFNT/OUTFLOW BOUNDARY THAT BRIEFLY CAME INTO THE NW SPLNS TODAY BEFORE /WASHING OUT/ BACK TO THE NORTH DURING THE AFTN. MODEL CONSENSUS INCLUDING NAM/SPC ENSEMBLES AND GFS SAG THIS BOUNDARY SLOWLY SOUTH DURING THE EARLY MORNING HRS ON FRI....AT LEAST INTO ABOUT THE NERN THIRD OF THE CWA. CANT REALLY ARGUE AGAINST THIS SOLN AND IT IS REFLECTED IN GRIDS ALTHOUGH ACTUAL PROGRESSION WILL CERTAINLY BE AFFECT BY EXTENT AND LOCATION OF CONVECTION OVERNIGHT. BIG FCST PROBLEM FOR LATER TONITE INTO FRI MORN WILL BE THE POTENTIAL FOR A NOCTURNAL MCS TO MOVE SOUTH THRU THE EASTERN PANHANDLES AND CLIP THE SPLNS OVERNIGHT THRU FRI MORN. INHERITED LOW POPS ACROSS THE NE COUNTIES AND HAVE JUST EXPANDED THESE A BIT SOUTH AND EAST. NUDGED FRI MORN LOWS UP A CAT ACROSS THE FROM LBB SOUTH AND EAST AS LBB ONLY DIPPED TO 74F THIS MORNING AND WINDS/SFC MOISTURE ARE PROGGED TO BE SIMILAR TONITE. IF THE NAM IS CORRECT...SHARP H5 TROF WILL MOVE ACROSS THE ROCKIES ...SUPPRESSING THE UPR RIDGE...INCREASING THE NW FLOW ACROSS THE REGION AND MAINTAINING SOME LIFT ACROSS THE AREA THRU THE DAY ON FRIDAY. BELIEVE THERE MAY BE SOME EARLY MORNING SHOWER ACTIVITY...SIMILAR TO THIS MORNING...ESPECIALLY IN THE VICINITY OF THE CDFNT. HIGHS TOMORROW MAY BE A BIT TRICKY WITH POSSIBLE INFLUENCE FROM BOUNDARY AND CONVECTIVE DEBRIS SO HAVE STAYED CLOSE TO GUIDANCE. .LONG TERM... INTERESTING FORECAST COMING UP...DESPITE THE GENERAL PATTERN OF THE UPPER LEVEL RIDGE HOLDING TO THE WEST. NAM/GFS/SREF MEMBERS AGREE THERE WILL BE A COMPLEX OF STORMS FRIDAY NIGHT AND EARLY SATURDAY SOMEWHERE ACROSS WESTERN OKLAHOMA AND THE EASTERN PANHANDLES. PREVIOUS FORECASTS HAVE THIS SCENARIO HANDLED WELL AND HAVE NOT MADE ANY SIGNIFICANT CHANGES...KEEPING CHANCE POPS GOING IN THE NORTH AND EAST...WITH DECREASING CHANCES FOR PRECIPITATION TO THE SOUTH AND WEST. THE UPPER RIDGE REBUILDS OVER NEW MEXICO AND ARIZONA BY THE END OF THE WEEKEND AND FIRST PART OF NEXT WEEK. THE MODELS CONTINUE TO SUGGEST A SERIES OF RIPPLES IN THE NORTHERLY FLOW ALOFT...WHICH COULD LEAD TO SCATTERED THUNDERSTORMS ON NEARLY ANY GIVEN NIGHT. BELIEVE PLACING A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR DAYS 3 THROUGH 7 WOULD GIVE THE WRONG IMPRESSION...MEANING MOST AREAS WILL NOT SEE ANY RAIN AT ALL DURING THESE TIMES. WILL THEREFORE TAKE THE APPROACH OF LEAVING POPS LOW FOR NOW AND TAKE IT ONE DAY AT A TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 93 64 95 / 20 20 20 10 TULIA 67 94 64 94 / 20 20 20 10 PLAINVIEW 68 95 64 95 / 20 10 20 10 LEVELLAND 68 95 66 97 / 20 10 10 10 LUBBOCK 71 95 68 98 / 20 10 10 10 BROWNFIELD 69 97 68 100 / 10 10 10 10 CHILDRESS 72 95 69 93 / 30 20 30 10 SPUR 72 97 69 97 / 10 10 20 10 ASPERMONT 75 99 71 97 / 10 10 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 33/14
Hazardous weather outlook, Jun 30, 5:45 AM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 545 AM CDT THU JUN 30 2005 TXZ021>044-011045- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 545 AM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE EXTREME SOUTHERN PANHANDLE FRIDAY NIGHT. SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREAT.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.